×

Strong laws for weighted sums of independent identically distributed random variables. (English) Zbl 0883.60023

The following multidimensional form of Kolmogorov’s strong law of large numbers is established.
Theorem 1. Let \(H\) be a positive integer. Given an i.i.d. sequence \((X_{1,n})_n\) on the probability measure space \((\Omega_1, F_1, \mu_1)\) satisfying \(E(|X_{1,1}|)<\infty\), it is possible to find a set of full measure \(\widetilde\Omega_1\) such that if \(x_1\in \widetilde\Omega_1\), the following holds:
(1) For all probability measure spaces \((\Omega_2, F_2, \mu_2)\) and all i.i.d. sequences \((X_{2,n})_n\) such that \(E(|X_{2,1}|)<\infty\), it is possible to find a set of full measure \(\widetilde\Omega_2\) such that if \(x_2\in\widetilde\Omega_2\) the following holds:
(2) …

(\(H-1\)) For all probability measure spaces \((\Omega_H, F_H, \mu_H)\) and all i.i.d. sequences \((X_{H,n})_n\) such that \(E(|X_{H,1}|)<\infty\), it is possible to find a set of full measure \(\widetilde\Omega_H\) for which, if \(x_H\in\widetilde\Omega_H\) we have \[ \frac{1}{N}\sum_{n=1}^{N} X_{1,n}(x_1)X_{2,n}(x_2)\cdots X_{H,n}(x_H)\to \prod_{i=1}^H E(X_{i,1}) \qquad\text{as}\quad N\to\infty. \] The main difficulty in the proof of this theorem is that at each stage the null set does not depend on the incoming i.i.d. sequences and associated probability spaces. Further ergodic dynamical systems are considered.

MSC:

60F15 Strong limit theorems
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] I. Assani, A weighted pointwise ergodic theorem , preprint, 1993.
[2] J. Bourgain, H. Furstenberg, Y. Katznelson, and D. Ornstein, Return times of dynamical systems (Appendix to J. Bourgain, Pointwise Ergodic Theorems for Arithmetic Sets) , Inst. Hautes Études Sci. Publ. Math. 69 (1989), 42-45. · Zbl 0705.28008 · doi:10.1007/BF02698838
[3] P. L. Hsu and H. Robbins, Complete convergence and the law of large numbers , Proc. Nat. Acad. Sci. U. S. A. 33 (1947), 25-31. JSTOR: · Zbl 0030.20101 · doi:10.1073/pnas.33.2.25
[4] B. Jamison, S. Orey, and W. Pruitt, Convergence of weighted averages of independent random variables , Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 4 (1965), 40-44. · Zbl 0141.16404 · doi:10.1007/BF00535481
[5] R. L. Jones, Inequalities for the ergodic maximal function , Studia Math. 60 (1977), no. 2, 111-129. · Zbl 0349.47007
[6] S. Sawyer, Maximal inequalities of weak type , Ann. of Math. (2) 84 (1966), 157-174. JSTOR: · Zbl 0186.20503 · doi:10.2307/1970516
[7] W. F. Stout, Almost sure convergence , Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1974. · Zbl 0321.60022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.